Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Female Sexual Disorders

Question: decreased libido despite HRT


 cp - Sun Sep 30, 2007 12:54 am

I am 54 year old who recently underwent prophylactic complete hysterectomy as well a bilateral mastectomy due to being BRCA 1 and 2 positive. Since I no longer have any female organs in which to get cancer I have been taking HRT in the form of Estratest. This certainly helps with the vaginal dryness and also make me feel more amorous when the time presents itself. The problem is that although I am able to enjoy sex and become aroused, I am unable to climax. I used to be a frequent masterbatour, and I can not even bring myself to climax, just to the edge, and not over. It is very frustrating. My question is this. What else can I do medicinally to help with this. I did try the testosterone cream, but the smell was awful, so I stopped using it. I feel like there is some chemical that is lacking in the Estratest, that had naturally occured around the time of ovulation, but I am unable to identify it in any of my reading. That is what I need, I am almost sure. Do you have any suggestions?
 Debbie Miller, RN - Wed Oct 03, 2007 11:01 pm

User avatar The most recent issue of AARP magazine dealt with this very problem. While there is much effort going into finding a medication that might help women's libido (a pink viagra) so far they haven't found it. One promising medication will require years for FDA approval and it is in the form of a nasal spray. So, the day may come when we will have an effective medication, but not yet.

Meanwhile, some women respond to the testosterone, but not all. Some women are helped with the hormone therapy such as estrogen; others are not. It's a matter of trial and error to find something that may help.

I wish I could give you better news. I don't know why you have been affected adversely by your surgery. And I don't know what you could take to help. Continue to be in touch with your gynecologist to see if there might be a formula of HRT that would be better for you.

Good luck

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us